Alert archive / Washington / Gale Warnings in 2018
Gale Warning 42, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 22, 2018, 8:48 PM PDT. It took effect at May 23, 2018, 2:39 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2018, 8:48 PM PDT (03:48 UTC)
- In effect from
- May 23, 2018, 2:39 PM PDT
- Expired
- May 24, 2018, 7:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
926 WHUS76 KSEW 230348 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 PM PDT Tue May 22 2018 PZZ131-132-231200- /O.CON.KSEW.SC.Y.0109.000000T0000Z-180523T1000Z/ /O.UPG.KSEW.GL.A.0024.180523T2200Z-180524T1000Z/ /O.NEW.KSEW.GL.W.0042.180523T2200Z-180524T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 848 PM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 3 PM Wednesday to 3 AM PDT Thursday. The Gale Watch is no longer in effect. * WIND AND WAVES...Westerly 15 to 25 kt through early Wednesday morning. Wind waves 2 to 4 ft. Westerly gales of 25 to 35 kt with wind waves 4 to 6 ft are expected late Wednesday afternoon through early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
5 follow-up statements
870 WHUS76 KSEW 231003 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 303 AM PDT Wed May 23 2018 PZZ131-132-231815- /O.EXT.KSEW.SC.Y.0109.000000T0000Z-180523T2200Z/ /O.CON.KSEW.GL.W.0042.180523T2200Z-180524T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 303 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WIND AND WAVES...Westerly 15 to 25 kt this morning, easing to 10 to 15 kt midday, then rising to gales of 25 to 35 kt late this afternoon or this evneing through early Thursday morning. Wind waves 2 to 4 ft today, rising to 4 to 6 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-231815- /O.NEW.KSEW.SC.Y.0110.180524T0100Z-180524T0700Z/ Admiralty Inlet- 303 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to midnight PDT tonight. * WIND AND WAVES...Northwest 15 to 25 kt. Wind waves 2 to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-231815- /O.NEW.KSEW.SC.Y.0110.180524T0100Z-180524T1000Z/ Northern Inland Waters Including The San Juan Islands- 303 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 3 AM PDT Thursday. * WIND AND WAVES...Southwest 15 to 25 kt. Wind waves 2 to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
273 WHUS76 KSEW 231530 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 830 AM PDT Wed May 23 2018 PZZ131-132-232330- /O.CON.KSEW.SC.Y.0109.000000T0000Z-180523T2200Z/ /O.CON.KSEW.GL.W.0042.180523T2200Z-180524T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 830 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WIND AND WAVES...West 15 to 25 kt rising to 25 to 35 kt late this afternoon or evening. Wind waves 2 to 4 ft building 4 to 6 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-232330- /O.CON.KSEW.SC.Y.0110.180524T0100Z-180524T0700Z/ Admiralty Inlet- 830 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT... * WIND AND WAVES...Northwest wind rising to 15 to 25 kt with wind waves building to 2 to 4 ft late this afternoon or evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-232330- /O.CON.KSEW.SC.Y.0110.180524T0100Z-180524T1000Z/ Northern Inland Waters Including The San Juan Islands- 830 AM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT THURSDAY... * WIND AND WAVES...Southwest wind rising to 15 to 25 kt with wind waves building to 2 to 4 ft late this afternoon or evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
276 WHUS76 KSEW 232139 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 PM PDT Wed May 23 2018 PZZ131-132-240615- /O.CAN.KSEW.SC.Y.0109.000000T0000Z-180523T2200Z/ /O.EXT.KSEW.GL.W.0042.180523T2139Z-180524T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 PM PDT Wed May 23 2018 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND AND WAVES...West wind rising to 25 to 35 kt late this afternoon or evening. Wind waves building 4 to 6 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-240615- /O.EXT.KSEW.SC.Y.0110.180523T2139Z-180524T0700Z/ Admiralty Inlet- 239 PM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...Northwest wind rising to 15 to 25 kt with wind waves building to 2 to 4 ft late this afternoon or evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-240615- /O.EXT.KSEW.SC.Y.0110.180523T2139Z-180524T1000Z/ Northern Inland Waters Including The San Juan Islands- 239 PM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND AND WAVES...Southwest wind rising to 15 to 25 kt with wind waves building to 2 to 4 ft late this afternoon or evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
427 WHUS76 KSEW 240231 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 731 PM PDT Wed May 23 2018 PZZ131-132-241000- /O.CON.KSEW.GL.W.0042.000000T0000Z-180524T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 731 PM PDT Wed May 23 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND AND WAVES...West wind 30 to 40 knots with wind waves 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-240700- /O.CON.KSEW.SC.Y.0110.000000T0000Z-180524T0700Z/ Admiralty Inlet- 731 PM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...Northwest wind 15 to 25 knots with wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-241000- /O.CON.KSEW.SC.Y.0110.000000T0000Z-180524T1000Z/ Northern Inland Waters Including The San Juan Islands- 731 PM PDT Wed May 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND AND WAVES...Southwest wind 15 to 25 knots with wind waves 2 to 4 feet. Highest winds and seas near the Strait of Juan de Fuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
456 WHUS76 KSEW 240905 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 205 AM PDT Thu May 24 2018 PZZ131-132-241715- /O.EXT.KSEW.GL.W.0042.000000T0000Z-180524T1400Z/ /O.NEW.KSEW.SC.Y.0111.180524T2300Z-180525T2300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 205 AM PDT Thu May 24 2018 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 4 PM this afternoon to 4 PM PDT Friday. * WIND AND WAVES...West wind 25 to 35 knots with wind waves 4 to 6 feet early this morning, then west wind 20 to 30 knots with wind waves 3 to 5 feet late this afternoon through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-241715- /O.EXT.KSEW.SC.Y.0110.000000T0000Z-180524T1400Z/ /O.NEW.KSEW.SC.Y.0111.180524T2300Z-180525T1100Z/ Northern Inland Waters Including The San Juan Islands- 205 AM PDT Thu May 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 4 PM this afternoon to 4 AM PDT Friday. * WIND AND WAVES...Southwest wind 15 to 25 knots with wind waves 2 to 4 feet. Highest winds and seas near the Strait of Juan de Fuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-241715- /O.NEW.KSEW.SC.Y.0111.180524T2300Z-180525T1100Z/ Admiralty Inlet- 205 AM PDT Thu May 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 4 PM this afternoon to 4 AM PDT Friday. * WIND AND WAVES...Northwest wind 15 to 25 knots with wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ156-176-241715- /O.NEW.KSEW.SC.Y.0111.180525T0000Z-180525T1300Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 205 AM PDT Thu May 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 6 AM PDT Friday. * WIND AND WAVES...Northwest wind 15 to 25 knots with wind waves 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 22, 8:40 PM PDT, 8 minutes earlier.
Area forecast discussion, May 22, 8:40 PM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
840 PM PDT Tue May 22 2018
.SYNOPSIS...Onshore flow will increase through the end of the
week. Areas of morning clouds will be mainly on the coast
Wednesday, then spread farther inland on Thursday. A few showers
might develop over the Cascades Wednesday afternoon. An upper
trough will bring a chance of showers Friday through Saturday as
it moves inland. A weak ridge should bring dry weather Sunday.
&&
.SHORT TERM...An upper level ridge remains over the Pacific
Northwest this evening, its axis tilting positively from offshore
of California across Western Oregon and Washington into southeast
British Columbia. With 500 mb heights around 5750 meters and the
850 mb temperature around +14 C, afternoon highs in the Western
Washington interior were in the 70s to lower 80s with light
onshore flow.
The upper ridge will weaken over the area tonight and Wednesday,
and light southerly flow aloft will convey some high level
moisture and upper level instability over the area late in the
day. That should result in some high-based showers -- and possibly
thunderstorms -- over the Cascades Wednesday afternoon and
evening. At low levels, increasing onshore flow will bring marine
stratus onto the coast later tonight and Wednesday morning. For
the interior lowlands, Wednesday should be a mostly sunny day and
just slightly cooler than today.
The upper ridge will continue to weaken and shift slowly eastward
Wednesday night through Friday, while a cutoff upper low slowly
approaches California from its offshore waters and a northern
stream upper trough slowly approaches British Columbia. So Western
Washington will be in a region of fairly weak southwest flow
aloft. The air mass at mid and upper levels will remain fairly
dry, though some showers could develop late Friday as the two
troughs come into phase and begin to move inland.
At lower levels, stronger onshore flow will develop and
deepen the marine layer. Thursday will probably begin with a layer
of marine stratus more or less covering the Western Washington
lowlands, which should give way to sunshine over the interior in
the afternoon. Friday could remain mostly cloudy, though, due to
marine stratus in the morning and more general cloud cover
associated with the upper troughs in the afternoon. Highs should
be in the mid 60s to mid 70s on Thursday, and in the 60s on
Friday. McDonnal
.LONG TERM...Here is the long term section from the afternoon
forecast discussion -- The hint of a little upper trough Saturday
morning with a deep marine layer might result in a few areas of
drizzle of light showers and then some afternoon sunbreaks.
Whatever happens, the mostly cloudy/chance of showers type of
forecast should give way to a good chance of warmer and sunnier
weather for Sunday and Monday. That weak upper trough early
Saturday should give way to a weak ridge Sunday--with 500mb
heights rising about 100m into the upper 570s. But there wont be a
ridge axis over the area--the models show a front nearing the
region and an upper trough offshore early next week--but so far
the front is only forecast to effect British Columbia while upper
level heights stay high enough for pretty good weather for Western
Washington. So, precip is not likely over our area from that
front--but the tail end of the front and onshore flow might very
well result in marine layer cloudiness at times.
&&
.AVIATION...Light southerly flow aloft over Western Washington
this evening will continue through Wednesday, with a weak upper
level ridge axis just east of the Cascades. High level moisture
and weak upper level instability should produce some showers --
and possibly thunderstorms -- over the Cascades Wednesday
afternoon and evening.
At low levels onshore flow will bring marine moisture onto the
coast late tonight, and eventually through the Chehalis Gap to the
southern edge of the Puget Sound region. Marine stratus will
result in low-end MVFR to IFR conditions at the coast later
tonight and Wednesday morning, gradually improving in the
afternoon. The stratus should move inland to spots like Shelton
and Olympia for several hours of low-end MVFR to IFR conditions
late tonight and Wednesday morning.
KSEA...Northwest to north wind 4-10 kt tonight, becoming southwest
early Wednesday morning. No significant cloud cover expected below
12,000 ft. McDonnal
&&
.MARINE...High pressure will remain offshore through Saturday with
lower pressure east of the Cascades, maintaining onshore flow. Small
craft advisory westerlies will continue in the central and
eastern Strait of Juan de Fuca through early Wednesday morning.
Stronger onshore flow will develop Wednesday and Wednesday night,
and gale force westerlies are likely in the central and eastern
Strait of Juan de Fuca. The gale watch will be upgraded to a gale
warning with the evening marine forecast. Small craft advisory
winds are likely in the adjacent waters of Admiralty Inlet and
the Northern Inland Waters.
Moderately strong onshore flow Thursday through Saturday will
produce solid small craft advisory winds -- and possibly gales --
in the central and eastern Strait during the diurnal peak each
late afternoon through early morning. McDonnal
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Gale Warning from 3 PM Wednesday to 3 AM PDT Thursday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:03 AM PDT | Small Craft Advisory | SEW | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.